Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 21, 2012, 4:42 AM EST. It took effect at Feb 21, 2012, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 4:42 AM EST (09:42 UTC)
- In effect from
- Feb 21, 2012, 1:00 PM EST
- Expired
- Feb 22, 2012, 4:18 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
133 WHUS73 KIWX 210942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST TUE FEB 21 2012 LMZ043-046-211745- /O.NEW.KIWX.SC.Y.0020.120221T1800Z-120222T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
843 WHUS73 KIWX 211558 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EST TUE FEB 21 2012 LMZ043-046-220000- /O.CON.KIWX.SC.Y.0020.120221T1800Z-120222T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
318 WHUS73 KIWX 212111 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EST TUE FEB 21 2012 LMZ043-046-220515- /O.CON.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
859 WHUS73 KIWX 220402 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 PM EST TUE FEB 21 2012 LMZ043-046-221215- /O.CON.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT...DIMINISHING TO 10 TO 20 KNOTS WEDNESDAY. * WAVES: BUILDING TO 3 TO 6 FEET SUBSIDING BELOW 4 FEET BY MIDDAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
956 WHUS73 KIWX 220918 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST WED FEB 22 2012 LMZ043-046-221030- /O.CAN.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED TO LESS THAN 15 KNOTS THIS MORNING...WITH WAVE HEIGHTS FALLING TO BELOW 4 FEET. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:51 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 21, 3:51 AM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 AM EST TUE FEB 21 2012...CORRECTION .SHORT TERM... / TODAY THROUGH WEDNESDAY NIGHT / POTENT NEGATIVELY TILTED SHORTWAVE OVER MISSOURI WILL TRACK QUICKLY NEWD THROUGH THE NORTHERN OHIO VALLEY THIS MORNING...WEAKENING A BIT AS IT BEGINS TO PHASE WITH A NORTHERN STREAM WAVE DROPPING INTO THE UPPER MIDWEST. THIS MISSOURI NEGATIVE HEIGHT ANOMALY LOOKS IMPRESSIVE ON WATER VAPOR THIS MORNING WITH A TROWAL CLEARLY EVIDENT. HOWEVER QUICK MOVEMENT AND SLIGHT WEAKENING TREND WILL RESULT IN A LIGHTER PCPN AMOUNTS LOCALLY...GENERALLY BTW 0.10-0.25". STILL EXPECTING ABOUT A 2-3 HOUR PERIOD OF ORGANIZED PCPN...WHICH WILL BE TIED TO A NARROW PLUME OF DEEP MOIST ASCENT ON THE NOSE OF A ~50 KT LLJ AS CPD'S RAPIDLY LOWER FROM NEAR 200 MB TO 0-5 MB ON THE 290K SFC. USED A MODEL BLEND (MORE WEIGHT TO HIGH RES GUIDANCE) TO TIME HIGHER POPS THROUGH THE FA. VERY DRY ANTECEDENT AIRMASS PER 00Z AREA RAOBS AND DYNAMIC NATURE TO SYSTEM STILL DOES SUPPORT THE CHANCES FOR A RAIN/SNOW MIX NW OF HIGHWAY 24...WITH A BRIEF BURST OF SNOW POSSIBLY SUPPORTING SOME LIGHT ACCUMS MAINLY ALONG/NORTH OF ROUTE 6 IN INDIANA AND MICHIGAN. STEEPENING MID LVL LAPSE RATES AND STRONG DYNAMIC/EVAPORATIVE COOLING SUPPORT THE GOING CHC FOR A BRIEF PERIOD OF WET SNOW...ESPECIALLY GIVEN TRENDS OF LATEST 05Z HRRR AND 06Z NAM. THE LOW LVL FLOW WILL VEER SOUTHWESTERLY BEHIND AN OCCLUDED FRONT... ALLOWING THE LOWEST 3 KFT TO WARM WELL ABOVE FREEZING EVERYWHERE BY LATE MORNING AND AFTERNOON. ALSO...A TIGHTENING PRESSURE GRADIENT WILL SUPPORT A BREEZY AFTERNOON WITH GUSTS OF 20-30 MPH POSSIBLE PER BUFR MOMENTUM TRANSFER PROGS. DEEPER MOISTURE/LIFT WILL EXIT TO THE EAST LEAVING A LOW OVERCAST AND DRIER CONDITIONS IN ITS WAKE. HOWEVER..LINGERING MOIST LOW LEVELS AND POSSIBLE WEAK LIFT FROM A SECONDARY SHORTWAVE COULD STILL SPARK A FEW SHOWERS THIS AFTERNOON INTO EARLY THIS EVENING. A SERIES OF SHORTWAVES WILL EMERGE OUT OF A 140 KT PLUS NORTH PACIFIC UPPER JET THAT WILL HAVE WORKED WELL INLAND INTO THE CENTRAL PLAINS BY WEDNESDAY/WEDNESDAY NIGHT. THIS WILL SUPPORT MID LVL TROUGHING INTO THE CENTRAL CONUS AND FAST WESTERLY FLOW ALOFT LOCALLY. GIVEN NEGATIVE THETA-E ADV IN THE LOW LEVELS TONIGHT WOULD EXPECT ANY SHORTWAVE ENERGY IN FAST FLOW TO HAVE TROUBLE GENERATING ANY RAINFALL ON WEDNESDAY. THERE APPEARS TO BE A BETTER CHANCE FOR MEASURABLE RAINFALL BY WEDNESDAY NIGHT AS A MID LEVEL BAROCLINIC ZONE LOOKS TO TIGHTEN OVERHEAD. && .LONG TERM... HIGH ENERGY NEPAC WAVE TRAIN AND ASSOCD/INTENSE UPR JET YIELDING EXTREME MODEL VARIABILITY W/TIME ONCE AGAIN THIS MORNING AND ALREADY MANIFESTING ITSELF TO BEGIN THE PD ON DY3 THU. PSBL EPAC RECON TOMORROW EVENING WILL LEAD TO MITIGATION OF THE UNCERTAINTY LTR THIS WEEK. REGARDLESS PRIOR GRID ALIGNMENT STILL HOLDS FOR DY3 GIVEN A CONTD PREFERENCE/DEPENDENCE ON ECMWF W/CORRESPONDING NOD FM UKMET...BOTH OF WHICH DIG ROBUST NRN STREAM SW SEEN IN VAPOR NR 48N/163W THIS MORNING QUICKER AND FARTHER WEST WHILE GFS SYSTEMIC PROGRESSION BIASES RENDER ITS SOLUTION SUSPECT. THIS HWVR DOES NECESSITATE CHGS FRI AS MID LVL DEFORMATION ZONE IS MORE LIKELY TO HANG BACK IN RESPONSE TO SIG ERN OH VALLEY CYCLOGENESIS AT LEAST THROUGH MORNING. OTHERWISE CHGS BEYOND DY4 DEEMED FUTILE GIVEN RAMPANT MODEL SPREAD AND UNCERTAINTY. && .AVIATION... / 06Z TAFS / POTENT NEGATIVE HEIGHT ANOMALY NEAR THE KS/MO BORDER WILL LIFT NEWD THROUGH THE AREA LATER THIS MORNING. NARROW PLUME OF DEEP MOIST ASCENT ON NOSE OF THE LOW LEVEL JET AND ASSOCIATED OCCLUDING WARM FRONT WILL BRING ABOUT RAPIDLY DETERIORATING FLIGHT CONDITIONS BTW 12-15Z...ALONG WITH A 2-3 HOUR PERIOD OF ORGANIZED LIGHT TO MODERATE PCPN. EVAPORATIVE/DYNAMIC COOLING ON LEADING EDGE COULD LEAD TO A BRIEF PERIOD OF IFR/LIFR SNOW AT THE START...BETTER CHANCES AT SBN. AFTER THAT EXPECT A FEW SHOWERS/DRIZZLE WITH TOP DOWN SATURATION YIELDING IFR OR LOW END MVFR CEILINGS MID MORNING INTO MUCH OF THE AFTERNOON. OTHERWISE...WINDS WILL VEER SOUTHWESTERLY BEHIND THE AFOREMENTIONED OCCLUDED FRONT WITH GUSTS OF 20-30 KNOTS EXPECTED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...STEINWEDEL
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.